Alert archive / New Jersey / Special Weather Statements in 2019
Special Weather Statement, NWS New York, NY
NWS New York, NY issued this special weather statement at Jun 30, 2019, 2:21 PM EDT for Bergen County, Passaic County, New Jersey. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2019, 2:21 PM EDT (18:21 UTC)
- Expired
- Jun 30, 2019, 3:00 PM EDT
- In force
- 39 min
- Issued by
- NWS New York, NY
Counties Bergen County, NJ, Passaic County, NJ
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 6.4 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 175 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1383 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted.
378
WWUS81 KOKX 301821
SPSOKX
Special Weather Statement
National Weather Service New York NY
221 PM EDT Sun Jun 30 2019
NJZ002-004-103>105-301900-
Western Bergen-Western Passaic-Western Essex-Eastern Bergen-Eastern
Passaic-
221 PM EDT Sun Jun 30 2019
...A STRONG THUNDERSTORM WILL AFFECT PASSAIC...BERGEN AND NORTH
CENTRAL ESSEX COUNTIES...
At 220 PM EDT, a strong thunderstorm was located over Ringwood,
moving southeast at 40 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Paterson, Passaic, Wayne, Hackensack, Paramus, West Milford,
Ridgewood, Rutherford, Ramsey, Ringwood, Pompton Lakes, Hawthorne,
Oradell, Bloomingdale and Fairfield.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4118 7439 4119 7433 4103 7397 4080 7409
4081 7414 4082 7413 4085 7418 4082 7418
4087 7433 4091 7433 4089 7428 4090 7427
4093 7429 4097 7428 4098 7430 4100 7430
4101 7439 4103 7442 4112 7446
TIME...MOT...LOC 1820Z 320DEG 36KT 4109 7430
$$
DSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this special weather statement went out at Jun 30, 1:47 PM EDT, 34 minutes earlier.
Area forecast discussion, Jun 30, 1:47 PM EDT, 34 minutes before
Area Forecast Discussion
National Weather Service New York NY
147 PM EDT Sun Jun 30 2019
.SYNOPSIS...
A cold frontal passage occurs this afternoon. High pressure
builds towards the region Monday, and then establishes itself
over the Western Atlantic through mid to late week. A weak cold
front passes through the region Monday Night before eventually
dissipating. A cold front will approach and pass through the
region this weekend.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Forecast remains on track this afternoon.
Showers and thunderstorms moving across eastern long island
will move offshore within the next hour. Additional storms north
of the CWA will drop south into our region with the approach of
a vigorous closed low and associated surface cold front.
Expect an increase in cloud cover early this afternoon from NW
to SE. Numerous showers and scattered thunderstorms are
expected along the front across SE CT and E LI with best combo
of forcing, instability, and moisture convergence as it pushes
southeast. Strong to damaging wind gusts would be the main
threat, based on wind fields, strong forcing, mid-level dry air
and inverted-v soundings. Small hail also likely with any
stronger cells with cold pool aloft. Across Lower Hudson Valley,
NE NJ and NYC metro, strong shear may overwhelm weaker
updrafts, limiting convective potential, but even with any
heavier showers, gusty winds to 40 mph possible. Main timing for
convection appears to be between now and 4pm, lingering a bit
longer across extreme SE CT and twin Fork of LI.
Gusty NW flow expected this afternoon/evening in wake of cold
front with gusts 30-35 mph likely.
A mostly sunny skies for the next hour or two across much of
the region will continue promote strong heating, allowing temps
to quickly rise in the lower 80s to 85 city coast, and upper 70s
to around 80 interior. Temps in the afternoon could locally
drop into the 60s with any heavier shower or tstm activity with
cold pool aloft.
There is a moderate risk of rip currents today due to residual
southerly swells. The higher risk will be across eastern LI
beaches.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
Closed low and associated trough, pivot se of the region tonight,
with cold front pushing well offshore. Any lingering showers across
far eastern portions of the region should come to and quickly this
evening, with clearing skies in subsidence and deep N/NW flow. Gusty
NW winds gradually subside overnight. Noticeably cooler and drier
Canadian airmass, with lows in the 50s and 60s.
Heights gradually rise on Monday, with weak high pressure building
towards the region. Deep mixing, moderating airmass, and a gradually
weakening offshore flow, should spell a mostly sunny, seasonably
warm day with low dewpoints. Highs generally lower 80s to 85,
warmest for city/coastal plain.
Return flow develops Monday Night as surface high pressure builds to
the south of the region, with continued moderation in temps and
humidity. Deep NW flow continues aloft, with northern stream
shortwave diving into northern New England MOnday NIght, with a
dissipating cold front moving towards the region. With limited
moisture, lack of instability and weak forcing, limited chance for
upstream rain showers to make the region.
Increasingly warm and humid day expected on Tuesday, with ridging to
the southeast of the region
There is a low risk of rip currents at Atlantic Ocean Beaches on
Monday.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
Region will be on the northern edge of southern ridging, with a
relatively active flow mid to late week. Models signaling
flattening of the ridge this weekend as Hudson's Bay low begins
to slide into Quebec and exert more influence on Great lakes and
Northeast.
Generally increasingly warm and humid conditions Wed through
Fri, with a low to moderate potential for heat indices to reach
95 degrees for NYC/NJ metro and surroundings Thursday thru
Saturday.
Potential for afternoon convection Thu and Fri. At this
point, the bulk of this convective activity and even possible
MCS's appear more likely to the south of the area, based on
ridge orientation, but will have to monitor. Better chance for
organized convection may come next weekend with approach of cold
front, but low predictability this far out.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
Scattered showers and thunderstorms will continue to rotate sewd
across the region for the rest of the afternoon. The activity is
expected to remain north and east of the NYC airports at this
time, however, there is a low chance LGA could be impacted.
Outside of the rain, VFR can be expected through the TAF period.
Gusty NW flow of 20-30kt will continue into the early evening
before diminishing tonight. Light W flow on Mon likely allows
for sea breeze development.
.OUTLOOK FOR 18Z MONDAY THROUGH FRIDAY...
.Monday...VFR.
.Tuesday...Slight chance of showers and thunderstorms with MVFR
possible, mainly Tue night.
.Wednesday...VFR.
.Thursday...Afternoon and evening thunderstorms possible.
.Friday...Afternoon and evening thunderstorms possible.
&&
.MARINE...
SCA wind gusts of 25 to 30 kt expected across NY Harbor, W LI
Sound, South Shore bays and ocean waters west of Moriches Inlet
this afternoon, lingering on the ocean through late tonight.
Sub-SCA conditions are expected to return Monday as high
pressure builds towards the waters, and continue Tuesday through
Thursday in a weak but persistent SW pressure gradient.
&&
.HYDROLOGY...
No widespread hydrologic impacts are anticipated through next
week.
&&
.TIDES/COASTAL FLOODING...
Localized minor coastal flooding is possible with the afternoon
high tides Mon through Wed in the most vulnerable south shore
bays and W LI Sound locales with approach of new moon.
&&
.EQUIPMENT...
NYC NOAA Weather Radio Station KWO35 (162.55 MHz) remains off
the air.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...Small Craft Advisory until 5 AM EDT Monday for ANZ353-355.
Small Craft Advisory until 11 PM EDT this evening for ANZ335-
338-345.
&&
SYNOPSIS...NV
NEAR TERM...BC/NV
SHORT TERM...NV
LONG TERM...NV
AVIATION...
MARINE...NV
HYDROLOGY...NV
TIDES/COASTAL FLOODING...
EQUIPMENT...Hazardous weather outlook, Jun 30, 9:20 AM EDT, 5 hours 1 minute before
Hazardous Weather Outlook National Weather Service New York NY 920 AM EDT Sun Jun 30 2019 CTZ005>012-NYZ078-079-177-011330- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Northwestern Suffolk- Northeastern Suffolk-Northern Nassau- 920 AM EDT Sun Jun 30 2019 This Hazardous Weather Outlook is for southern Connecticut and southeast New York. .DAY ONE...Today and tonight. An isolated strong to severe thunderstorm is possible this afternoon with a cold frontal passage. The main threats will be strong to damaging wind gusts and small hail. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. NYZ080-081-179-011330- Southwestern Suffolk-Southeastern Suffolk-Southern Nassau- 920 AM EDT Sun Jun 30 2019 This Hazardous Weather Outlook is for southeast New York. .DAY ONE...Today and tonight. An isolated strong to severe thunderstorm is possible this afternoon with a cold frontal passage. The main threats will be strong to damaging wind gusts and small hail. There is a moderate risk of rip current development at the ocean beaches this afternoon. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ330-335-340-345-350-353-011330- Long Island Sound East of New Haven CT/Port Jefferson NY- Long Island Sound West of New Haven CT/Port Jefferson NY- Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- 920 AM EDT Sun Jun 30 2019 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. An isolated strong to severe thunderstorm is possible this afternoon with a cold frontal passage. The main threats will be strong to damaging wind gusts and small hail. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NJZ002-004-006-103>108-NYZ067>074-176-011330- Western Passaic-Eastern Passaic-Hudson-Western Bergen-Eastern Bergen- Western Essex-Eastern Essex-Western Union-Eastern Union-Orange- Putnam-Rockland-Northern Westchester-Southern Westchester- New York (Manhattan)-Bronx-Richmond (Staten Island)-Northern Queens- 920 AM EDT Sun Jun 30 2019 This Hazardous Weather Outlook is for northeast New Jersey and southeast New York. .DAY ONE...Today and tonight. An isolated strong thunderstorm is possible this afternoon with a cold frontal passage. The main threat will be strong wind gusts and small hail. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NYZ075-178-011330- Kings (Brooklyn)-Southern Queens- 920 AM EDT Sun Jun 30 2019 This Hazardous Weather Outlook is for southeast New York. .DAY ONE...Today and tonight. An isolated strong thunderstorm is possible this afternoon with a cold frontal passage. The main threat will be strong wind gusts and small hail. There is a moderate risk of rip current development at the ocean beaches this afternoon. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ338-355-011330- New York Harbor-Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 920 AM EDT Sun Jun 30 2019 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 30, 1:10 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
110 PM EDT SUN JUN 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1219 PM MARINE TSTM WIND 1 NNE CRYSTAL BROOK 40.96N 73.04W
06/30/2019 M46 MPH SUFFOLK NY WXFLOW
&&
CJBSpecial weather statement, Jun 30, 1:19 PM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service New York NY
119 PM EDT Sun Jun 30 2019
CTZ005-006-NYZ068-070-301800-
Northern Fairfield-Northern New Haven-Putnam-Northern Westchester-
119 PM EDT Sun Jun 30 2019
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL FAIRFIELD...WESTERN NEW
HAVEN...NORTHERN WESTCHESTER AND EASTERN PUTNAM COUNTIES...
At 119 PM EDT, a strong thunderstorm was located over Wingdale, or
near Pawling, moving southeast at 35 mph.
Wind gusts of 50 to 55 mph and half inch hail are possible with this
storm.
Locations impacted include...
Danbury, Southbury, Lake Carmel, Sherman, Brewster, Newtown,
Ridgefield, Bethel, Brookfield, New Fairfield, Redding, Carmel,
Oxford, Patterson and Putnam Lake.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4166 7349 4165 7349 4164 7350 4149 7344
4151 7339 4149 7337 4147 7331 4149 7333
4151 7332 4151 7325 4144 7315 4130 7335
4130 7362 4150 7378 4153 7360 4153 7353
4167 7352
TIME...MOT...LOC 1719Z 327DEG 32KT 4162 7361
DSSpecial weather statement, Jun 30, 1:48 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service New York NY
148 PM EDT Sun Jun 30 2019
NYZ068-070-301830-
Putnam-Northern Westchester-
148 PM EDT Sun Jun 30 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL WESTCHESTER AND
CENTRAL PUTNAM COUNTIES...
At 148 PM EDT, a strong thunderstorm was located near Fahnestock
State Park, or near Lake Carmel, moving southeast at 45 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Mahopac, Carmel, Yorktown Heights, Fahnestock State Park, Jefferson
Valley, Putnam Valley and Golden's Bridge.
LAT...LON 4129 7361 4121 7386 4146 7391 4148 7387
4151 7374
TIME...MOT...LOC 1748Z 313DEG 39KT 4147 7377
DSSpecial weather statement, Jun 30, 2:10 PM EDT, 11 minutes before
Special Weather Statement National Weather Service New York NY 210 PM EDT Sun Jun 30 2019 CTZ009-NYZ070-071-301900- Southern Fairfield-Southern Westchester-Northern Westchester- 210 PM EDT Sun Jun 30 2019 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN FAIRFIELD AND CENTRAL WESTCHESTER COUNTIES... At 210 PM EDT, a strong thunderstorm was located over Mount Kisco, moving south at 20 mph. Wind gusts up to 50 mph and half inch hail are possible with this storm. Locations impacted include... Stamford, Mount Kisco, Greenwich, Hawthorne, Bedford, Pleasantville, Armonk and Thornwood. LAT...LON 4127 7365 4105 7357 4102 7380 4121 7386 TIME...MOT...LOC 1810Z 340DEG 17KT 4125 7373 DS
Local storm report, Jun 30, 2:18 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
218 PM EDT SUN JUN 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM HAIL 1 N MILLTOWN 41.42N 73.56W
06/30/2019 M1.00 INCH PUTNAM NY SOCIAL MEDIA
&&
CJBSpecial weather statement, Jun 30, 2:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service New York NY
221 PM EDT Sun Jun 30 2019
NJZ002-004-103>105-301900-
Western Bergen-Western Passaic-Western Essex-Eastern Bergen-Eastern
Passaic-
221 PM EDT Sun Jun 30 2019
...A STRONG THUNDERSTORM WILL AFFECT PASSAIC...BERGEN AND NORTH
CENTRAL ESSEX COUNTIES...
At 220 PM EDT, a strong thunderstorm was located over Ringwood,
moving southeast at 40 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Paterson, Passaic, Wayne, Hackensack, Paramus, West Milford,
Ridgewood, Rutherford, Ramsey, Ringwood, Pompton Lakes, Hawthorne,
Oradell, Bloomingdale and Fairfield.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4118 7439 4119 7433 4103 7397 4080 7409
4081 7414 4082 7413 4085 7418 4082 7418
4087 7433 4091 7433 4089 7428 4090 7427
4093 7429 4097 7428 4098 7430 4100 7430
4101 7439 4103 7442 4112 7446
TIME...MOT...LOC 1820Z 320DEG 36KT 4109 7430
DSThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 8:06 PM EDT | Special Marine Warning | OKX | 24 min | |
| Jun 30, 3:09 AM EDT | Small Craft Advisory | OKX | 22 hr | |
| Jun 30, 10:46 AM EDT | Special Weather Statement | OKX | Putnam, Westchester | 44 min |
| Jun 30, 11:56 AM EDT | Special Marine Warning | OKX | 49 min | |
| Jun 30, 12:12 PM EDT | Special Weather Statement | OKX | Suffolk | 48 min |
| Jun 30, 12:19 PM EDT | Severe Thunderstorm Warning | OKX | Suffolk | 25 min |
| Jun 30, 12:41 PM EDT | Special Marine Warning | OKX | 35 min | |
| Jun 30, 12:43 PM EDT | Special Weather Statement | OKX | Suffolk | 47 min |
| Jun 30, 1:00 PM EDT | Special Marine Warning | OKX | 60 min | |
| Jun 30, 1:33 PM EDT | Severe Thunderstorm Warning | OKX | Putnam, Westchester | 42 min |
| Jun 30, 1:48 PM EDT | Special Weather Statement | OKX | Putnam | 42 min |
| Jun 30, 1:58 PM EDT | Severe Thunderstorm Warning | OKX | Westchester | 47 min |
| Jun 30, 2:09 PM EDT | Special Marine Warning | OKX | 51 min | |
| Jun 30, 2:10 PM EDT | Special Weather Statement | OKX | Westchester | 50 min |
| Jun 30, 2:30 PM EDT | Severe Thunderstorm Warning | OKX | Suffolk | 45 min |
| Jun 30, 2:34 PM EDT | Severe Thunderstorm Warning | OKX | Suffolk | 41 min |
| Jun 30, 2:41 PM EDT | Special Marine Warning | OKX | 94 min | |
| Jun 30, 2:42 PM EDT | Special Weather Statement | OKX | Bronx, New York | 48 min |
| Jun 30, 3:29 PM EDT | Special Marine Warning | OKX | 61 min | |
| Jun 30, 4:09 PM EDT | Special Marine Warning | OKX | 52 min | |
| Jun 30, 4:31 PM EDT | Special Weather Statement | OKX | Suffolk | 44 min |
| Jun 30, 4:36 PM EDT | Severe Thunderstorm Warning | OKX | Suffolk | 24 min |
| Jun 30, 4:37 PM EDT | Special Marine Warning | OKX | 26 min | |
| Jun 29, 8:01 PM EDT | Special Weather Statement | OKX | 29 min | |
| Jun 29, 8:33 PM EDT | Special Weather Statement | OKX | 42 min | |
| Jun 30, 11:31 AM EDT | Special Weather Statement | OKX | 44 min | |
| Jun 30, 1:19 PM EDT | Special Weather Statement | OKX | 41 min | |
| Jun 30, 2:48 PM EDT | Special Weather Statement | OKX | 42 min | |
| Jun 30, 3:04 PM EDT | Special Weather Statement | OKX | 41 min | |
| Jun 30, 3:15 PM EDT | Severe Thunderstorm Warning | OKX | Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region | 60 min |
| Jun 30, 3:45 PM EDT | Severe Thunderstorm Warning | OKX | Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region | 32 min |
| Jun 30, 4:03 PM EDT | Special Weather Statement | OKX | 57 min |
Nearby
Special Weather Statements in New Jersey, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.